The American Journal of Psychiatry’de Ocak 2014’de yayınlanan bir makalede, SSRI’ların 7-14 günlük kullanımının özellikle erkek hastalarda artmış üst gastrointestinal sistem kanama riski ile ilişkili olduğu belirtildi. Makalenin özetini ve linkini ilginize sunuyoruz. – TürkPsikiyatri |
Short-Term Use of Serotonin Reuptake Inhibitors and Risk of Upper Gastrointestinal Bleeding
Yen-Po Wang, M.D.; Yung-Tai Chen, M.D.; Chia-Fen Tsai, M.D.; Szu-Yuan Li, M.D.; Jiing-Chyuan Luo, M.D.; Shuu- Jiun Wang, M.D.; Chao-Hsiun Tang, Ph.D.; Chia-Jen Liu, M.D.; Han-Chieh Lin, M.D.; Fa-Yauh Lee, M.D.; Full-Young Chang, M.D.; Ching-Liang Lu, M.D.
Objective The association between selective serotonin receptor inhibitors (SSRIs) and risk of upper gastrointestinal bleeding remains controversial. Previous studies have generally evaluated the issue for approximately 3 months, even though the SSRI-mediated inhibition of platelet serotonin concentrations occurs within 7–14 days. The authors explored the risk of upper gastrointestinal bleeding after short-term SSRI exposure by a case-crossover design.
Method The records of psychiatric inpatients with upper gastrointestinal bleeding were retrieved from the Taiwan National Health Insurance Database (1998−2009). Rates of antidepressant use were compared for case and control periods with time windows of 7, 14, and 28 days. The adjusted self-matched odds ratios from a conditional logistic regression model were used to determine the association between SSRI use and upper gastrointestinal bleeding.
Results A total of 5,377 patients with upper gastrointestinal bleeding were enrolled. The adjusted odds ratio for the risk of upper gastrointestinal bleeding after SSRI exposure was 1.67 (95% CI=1.23–2.26) for the 7-day window, 1.84 (95% CI=1.42–2.40) for the 14-day window, and 1.67 (95% CI=1.34–2.08) for the 28-day window. SSRIs with high and intermediate, but not low, affinity for serotonin transporter were associated with upper gastrointestinal bleeding. An elevated risk of upper gastrointestinal bleeding after SSRI exposure was seen in male but not female patients.
Conclusions Short-term SSRI use (7–28 days) is significantly associated with upper gastrointestinal bleeding. Gender differences may exist in the relationship between SSRI use and upper gastrointestinal bleeding. Physicians should carefully monitor signs of upper gastrointestinal bleeding even after short-term exposure to SSRIs, as is done with nonsteroidal anti-inflammatory drugs and aspirin.